MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; Stent, Superficial Femoral Artery

ABBOTT VASCULAR INC. SUPERA; Stent, Superficial Femoral Artery
Model Number S-65-120-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
Subsequent to the initial report being filed, it was reported that during removal of the 6.5x120mm supera self-expanding stent system (sess), the partially deployed stent became fully deployed while inside the introducer sheath.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was able to be confirmed as the stent was previously deployed and returned.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.The reported material twisted / bent was unable to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to the circumstances of the procedure as it is likely that interaction with the heavily calcified, 100% stenosed anatomy resulted in the stent to not adhere to the vessel wall, thus resulting in the reported/noted partial stent activation failure.It is likely that during removal, inadvertent interaction with the anatomy and/or other devices resulted in the stent to become fully deployed in the introducer sheath, thus resulting in the reported/noted activation failure ¿ removed deployed, reported material twist/bent, and reported difficult to remove.Further manipulation of the compromised device in attempts to remove the device likely resulted in the noted material separation of the tip jacket from the ratchet stem.The treatment(s) appears to be related to the operational context of the procedure.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.

Brand Name
SUPERA
Common Device Name
Stent, Superficial Femoral Artery
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50145144
Report Number2024168-2026-03086
Device Sequence Number10687226
Product Code NIP
UDI-Device Identifier08717648226304
UDI-Public(01)08717648226304(17)270831(10)5092661
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-65-120-120-P6
Device Catalogue NumberS-65-120-120-P6
Device Lot Number5092661
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Supplement Date Received by Manufacturer09/01/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight167 LB
Patient RaceWhite